U.S. doctors online nowAsk doctors free
AZ
A female asked:

i had my period for 2weeks straight now. started out light but got really heavy i have no cramps. and i'm on birth control, nexplanon. is this normal?

2 doctor answers2 doctors weighed in
Dr. Philip Miller
A Verified Doctor answered
A US doctor answered Learn more
Yes: unfortunately this is an expected and frustrating side effect of the progesterone implant.
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Sometimes, yes!: Occasionally the implant system will allow breakthrough bleeding to continue beyond a reasonable time frame. If this continues over the next 3 months a change in methods may be helpful.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Sep 29, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.